Alert archive / New Mexico / Red Flag Warnings in 2016

Red Flag Warning 22, NWS Albuquerque, NM

May 5, 20165 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at May 5, 2016, 3:04 PM MDT for 5 counties in New Mexico. It took effect at May 6, 2016, 12:00 PM MDT. It was in force for 8 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 5, 2016, 3:04 PM MDT (21:04 UTC)
In effect from
May 6, 2016, 12:00 PM MDT
Expired
May 6, 2016, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 60 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 1:02 PM MDTHIGH SUST WINDS 415 S Albuquerque, NMKABQ ASOS.
May 6, 1:43 PM MDTNON-TSTM WND DMG6 Ese Albuquerque, NMLOMAS AND EUBANK
May 6, 5:50 PM MDTNON-TSTM WND GST 5910 S Bingham, NMWHITE SANDS MISSILE RANGE - NORTH OSCURA PEAK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2016-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2016-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3100 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

394 
WWUS85 KABQ 052104
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT THU MAY 5 2016

...RED FLAG WARNING 12 PM MDT TO 8 PM MDT FRIDAY FOR THE WEST
CENTRAL HIGHLANDS...MIDDLE RIO GRANDE VALLEY AND SANDIA...MANZANO
AND GALLINAS MOUNTAINS DUE TO STRONG WIND...LOW HUMIDITY AND AN
UNSTABLE ATMOSPHERE...

...FIRE WEATHER WATCH SATURDAY FOR THE EASTERN PLAINS DUE TO
STRONG WIND...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE...

.THE UPPER LEVEL RIDGE CURRENTLY FOUND OVER THE AREA WILL BREAK
DOWN DURING THE NEXT COUPLE OF DAYS. THIS MEANS STRONG WIND...LOW
HUMIDITY AND AN UNSTABLE ATMOSPHERE FOR A PORTION OF THE AREA.
FUEL CONDITIONS ARE MIXED DUE TO RECENT MOISTURE AND GREENUP
CONSIDERATIONS. THUS THE RED FLAG WARNING AND FIRE WEATHER WATCH
HIGHLIGHT THE AREAS WHERE MORE ACTIVITY FIRE BEHAVIOR IS POSSIBLE
IF AN IGNITION WERE TO OCCUR. THE HIGHER FIRE DANGER WILL SHIFT
EASTWARD ON SATURDAY DUE TO COOLER TEMPERATURES AND LESS WIND
ACROSS WESTERN/CENTRAL AREAS.  

NMZ106-107-109-061400-
/O.UPG.KABQ.FW.A.0027.160506T1900Z-160507T0100Z/
/O.NEW.KABQ.FW.W.0022.160506T1800Z-160507T0200Z/
MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS-
WEST CENTRAL HIGHLANDS-
304 PM MDT THU MAY 5 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...WEST CENTRAL HIGHLANDS...MIDDLE RIO GRANDE
  VALLEY AND SANDIA...MANZANO AND GALLINAS MOUNTAINS BETWEEN NOON
  TO 8 PM MDT FRIDAY. 

* 20 FOOT WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH SOME GUSTS
  BETWEEN 35 AND 45 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 7 TO 11 PERCENT
  LOWLANDS AND 11 TO 15 PERCENT HIGHLANDS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ104-108-061400-
/O.NEW.KABQ.FW.A.0028.160507T1700Z-160508T0200Z/
NORTHEAST PLAINS-EAST CENTRAL PLAINS-
304 PM MDT THU MAY 5 2016

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

* AREA AND TIMING...EASTERN PLAINS LATE SATURDAY MORNING THROUGH
  EARLY EVENING. 

* 20 FOOT WINDS...SOUTHWEST TO WEST WIND 20 TO 30 MPH WITH GUSTS
  TO 40 MPH. 

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 6 TO 12 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
50
3 follow-up statements
055 
WWUS85 KABQ 060937
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
337 AM MDT FRI MAY 6 2016

...RED FLAG WARNING 12 PM MDT TO 8 PM MDT TODAY FOR THE WEST
CENTRAL HIGHLANDS...MIDDLE RIO GRANDE VALLEY AND SANDIA...MANZANO
AND GALLINAS MOUNTAINS DUE TO STRONG WIND...LOW HUMIDITY AND AN
UNSTABLE ATMOSPHERE...

...FIRE WEATHER WATCH SATURDAY FOR THE EASTERN PLAINS DUE TO
STRONG WIND...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE...

.THE UPPER LEVEL RIDGE CURRENTLY FOUND OVER THE AREA WILL BREAK
DOWN TODAY AND SATURDAY. CONSEQUENTLY STRONG WIND...LOW HUMIDITY
AND AN UNSTABLE ATMOSPHERE ARE FORECAST FOR A PORTION OF THE
REGION. FUEL CONDITIONS ARE MIXED DUE TO RECENT MOISTURE AND
GREENUP CONSIDERATIONS. THUS THE RED FLAG WARNING AND FIRE WEATHER
WATCH HIGHLIGHT THE AREAS WHERE MORE ACTIVE FIRE BEHAVIOR IS
POSSIBLE IF AN IGNITION WERE TO OCCUR. THE HIGHER FIRE DANGER WILL
SHIFT EASTWARD ON SATURDAY DUE TO COOLER TEMPERATURES AND LESS
WIND ACROSS WESTERN AND CENTRAL AREAS.

NMZ106-107-109-062200-
/O.CON.KABQ.FW.W.0022.160506T1800Z-160507T0200Z/
MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS-
WEST CENTRAL HIGHLANDS-
337 AM MDT FRI MAY 6 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

* AREA AND TIMING...WEST CENTRAL HIGHLANDS...MIDDLE RIO GRANDE
  VALLEY AND SANDIA...MANZANO AND GALLINAS MOUNTAINS BETWEEN NOON
  TO 8 PM MDT TODAY.

* 20 FOOT WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH SOME GUSTS
  BETWEEN 40 AND 50 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 7 TO 11 PERCENT
  LOWLANDS AND 10 TO 15 PERCENT HIGHLANDS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ104-108-062200-
/O.CON.KABQ.FW.A.0028.160507T1700Z-160508T0200Z/
NORTHEAST PLAINS-EAST CENTRAL PLAINS-
337 AM MDT FRI MAY 6 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS LATE
  SATURDAY MORNING THROUGH EARLY EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS BETWEEN 40
  AND 50 MPH.

* RELATIVE HUMIDITY...RANGING FROM 6 TO 12 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
703 
WWUS85 KABQ 062113
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
313 PM MDT FRI MAY 6 2016

...RED FLAG WARNING THROUGH 8 PM MDT TODAY FOR THE WEST CENTRAL
HIGHLANDS...MIDDLE RIO GRANDE VALLEY AND SANDIA...MANZANO AND
GALLINAS MOUNTAINS DUE TO STRONG WIND...LOW HUMIDITY AND AN
UNSTABLE ATMOSPHERE...

...RED FLAG WARNING 11 AM MDT TO 8 PM MDT SATURDAY FOR THE
EASTERN PLAINS DUE TO STRONG WIND...LOW HUMIDITY AND AN UNSTABLE
ATMOSPHERE...

.THE PACIFIC LOW PRESSURE SYSTEM RESPONSIBLE FOR THE STRONG WINDS
WILL NUDGE CLOSER TO THE AREA DURING THE NEXT 24 TO 36 HOURS.
CRITICAL CONDITIONS WILL CONTINUE ACROSS PORTIONS OF THE
AREA...ESPECIALLY CENTRAL PORTIONS THROUGH EARLY EVENING BEFORE
RELAXING SOME. POOR TO MODERATE HUMIDITY RECOVERIES EXPECTED
TONIGHT ACROSS CENTRAL AREAS BEFORE THE WIND SPEEDS PICK UP IN
EARNEST SATURDAY MORNING AND CONTINUE TO STRENGTHEN DURING THE
AFTERNOON. THE MID LEVEL DRY SLOT CONTAINING THE DRIEST AIR WILL
SHIFT EASTWARD AND SOUTHWARD ON SATURDAY AND PROVIDE BONE DRY
CONDITIONS TO THE EASTERN PLAINS SATURDAY AFTERNOON. THE
ATMOSPHERE WILL ALSO BE UNSTABLE ACROSS THE EAST WITH UNUSUALLY
HIGH MIXING HEIGHTS AND ABOVE NORMAL TEMPERATURES. CONDITIONS WILL
RELAX ONCE AGAIN EARLY SATURDAY EVENING. 

NMZ104-108-070200-
/O.UPG.KABQ.FW.A.0028.160507T1700Z-160508T0200Z/
/O.NEW.KABQ.FW.W.0023.160507T1700Z-160508T0200Z/
NORTHEAST PLAINS-EAST CENTRAL PLAINS-
313 PM MDT FRI MAY 6 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY. 

* AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS 11 AM MDT TO
  8 PM MDT SATURDAY. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS BETWEEN 40 
  AND 50 MPH. 

* RELATIVE HUMIDITY...MINIMUM VALUES RANGING BETWEEN 5 TO 10
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-107-109-070200-
/O.CON.KABQ.FW.W.0022.000000T0000Z-160507T0200Z/
MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS-
WEST CENTRAL HIGHLANDS-
313 PM MDT FRI MAY 6 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* AREA AND TIMING...WEST CENTRAL HIGHLANDS...MIDDLE RIO GRANDE
  VALLEY AND SANDIA...MANZANO AND GALLINAS MOUNTAINS THROUGH 8 PM
  MDT TODAY.

* 20 FOOT WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS
  BETWEEN 35 TO 50 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT
  LOWLANDS AND 10 TO 15 PERCENT HIGHLANDS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
50
908 
WWUS85 KABQ 070207
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
807 PM MDT FRI MAY 6 2016

...RED FLAG WARNING 11 AM MDT TO 8 PM MDT SATURDAY FOR THE
EASTERN PLAINS DUE TO STRONG WIND...LOW HUMIDITY AND AN UNSTABLE
ATMOSPHERE...

.THE PACIFIC LOW PRESSURE SYSTEM RESPONSIBLE FOR THE STRONG WINDS
WILL NUDGE CLOSER TO THE AREA DURING THE NEXT 24 HOURS. POOR TO
MODERATE HUMIDITY RECOVERIES EXPECTED TONIGHT ACROSS CENTRAL AREAS
BEFORE THE WIND SPEEDS PICK UP IN EARNEST SATURDAY MORNING AND
CONTINUE TO STRENGTHEN DURING THE AFTERNOON. THE MID LEVEL DRY
SLOT CONTAINING THE DRIEST AIR WILL SHIFT EASTWARD AND SOUTHWARD
ON SATURDAY AND PROVIDE BONE DRY CONDITIONS TO THE EASTERN PLAINS
SATURDAY AFTERNOON. THE ATMOSPHERE WILL ALSO BE UNSTABLE ACROSS
THE EAST WITH UNUSUALLY HIGH MIXING HEIGHTS AND ABOVE NORMAL
TEMPERATURES. CONDITIONS WILL RELAX ONCE AGAIN EARLY SATURDAY
EVENING.

NMZ106-107-109-070315-
/O.EXP.KABQ.FW.W.0022.000000T0000Z-160507T0200Z/
MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS-
WEST CENTRAL HIGHLANDS-
807 PM MDT FRI MAY 6 2016

...RED FLAG WARNING HAS EXPIRED...

WINDS WILL CONTINUE TO DECREASE THIS EVENING ACROSS THE MIDDLE RIO
GRANDE VALLEY...SANDIA...MANZANO AND GALLINAS MOUNTAINS AS WELL AS
THE WEST CENTRAL HIGHLANDS. THEREFORE...THE RED FLAG WARNING HAS
BEEN ALLOWED TO EXPIRE. HUMIDITIES WILL REMAIN VERY LOW FOR THE
NEXT 2 TO 3 HOURS HOWEVER.

$$

NMZ104-108-071400-
/O.CON.KABQ.FW.W.0023.160507T1700Z-160508T0200Z/
NORTHEAST PLAINS-EAST CENTRAL PLAINS-
807 PM MDT FRI MAY 6 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
SATURDAY...

* AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS 11 AM MDT 
  TO 8 PM MDT SATURDAY. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS BETWEEN 40 
  AND 50 MPH. 

* RELATIVE HUMIDITY...MINIMUM VALUES RANGING BETWEEN 5 TO 10 
  PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

34

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 5, 2:58 PM MDT, 6 minutes earlier.

Area forecast discussion, May 5, 2:58 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 PM MDT THU MAY 5 2016

.SYNOPSIS...
THE WARMEST WEATHER SO FAR THIS SPRING IS IN PLACE ACROSS MUCH OF
THE STATE TODAY. TEMPERATURES WILL REMAIN ABOVE NORMAL IN CENTRAL
AND EASTERN NEW MEXICO SATURDAY WHILE CONDITIONS BEGIN TO COOL OVER
THE WEST. SOUTHWEST WINDS WILL BE NOTABLY STRONGER FRIDAY AND AGAIN
SATURDAY. A COUPLE THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN NEW
MEXICO FRIDAY EVENING. ANOTHER STORM SYSTEM WILL ARRIVE SATURDAY
NIGHT THROUGH TUESDAY WITH COLDER AIR...BREEZY WEST TO NORTHWEST
WINDS...AND SCATTERED SHOWERS ACROSS THE NORTH.

&&

.DISCUSSION...
LATEST 20Z LAPS DATA SHOWS CONDITIONS DESTABILIZING WITHIN AN AXIS
FROM FAR NE ARIZONA INTO WEST CENTRAL NM AROUND GALLUP. VISIBLE SAT
IMAGERY IS FOLLOWING SUIT WITH CONVECTIVE CLOUD FEATURES NOTED IN A
BAND SOUTHEASTWARD INTO CATRON COUNTY. A COUPLE LIGHT ECHOES ARE
SHOWING UP ON RADAR AND THIS IS EXPECTED TO EXPAND THROUGH SUNSET.
GUSTY WINDS/VIRGA BOMBS ARE THE MAIN THREAT AS 700MB DEWPOINT
DEPRESSIONS AND DCAPE VALUES ARE HIGH. MODEL QPF TRENDED BELOW A
TENTH SO LOWERED CHANCES EVEN MORE FOR THIS EVENING. MIN TEMPS
WILL BE 5 TO 15F ABOVE NORMAL OVERNIGHT AS INCREASINGLY S/SW FLOW
ALOFT SLIDES EAST BEHIND THE DEPARTING H5 RIDGE AXIS.

THE MAIN HIGHLIGHT FRIDAY STILL APPEARS TO BE WINDY CONDITIONS AS
700-500MB LAYER WINDS PUSH 45KT. WIND ADVISORIES ARE STILL ON TARGET
FOR A FEW ZONES IN THE WEST. IN THE EAST...LOW CONFIDENCE DRYLINE
SHOWERS AND STORMS ATTEMPT TO POP AROUND THE PECOS VALLEY FROM NEAR
SANTA ROSA SOUTHWARD DURING THE EVENING. ONLY SLIGHT CHANCES ARE
WARRANTED. WINDS REMAIN ELEVATED FRIDAY EVENING MOST AREAS AS A
LARGE SCALE UPPER TROUGH PRESSES EAST INTO ARIZONA AND 700-500MB
LAYER WINDS INCREASE TO 55KT.

SATURDAY WILL FEATURE COLD ADVECTION ACROSS THE WEST AND CONTINUED
WARMTH AND WINDY CONDITIONS IN THE EAST. A FEW SHOWERS AND STORMS
ARE POSSIBLE ACROSS THE NORTH AND WEST BUT MODELS HAVE TRENDED EVEN
DRIER. THE OVERALL SCENARIO FOR SUNDAY THRU TUESDAY WILL HIGHLIGHT
COLDER TEMPS...CHILLY BREEZES...AND A FEW SHOWERS WITH HIGH TERRAIN
SNOW. THE 12Z GEFS AND SREF ARE SLOWER THAN THE OPERATIONAL RUNS
WITH THE TROUGH AXIS SUNDAY AND SUNDAY NIGHT. THIS DOESNT REALLY
CHANGE THE OVERALL PATTERN BUT WILL THROW IN SOME PRECIP TIMING
AND COVERAGE ERRORS ALONG AND NORTH OF I-40 INTO MONDAY.

A SLOW WARMING TREND IS LIKELY WEDNESDAY AND THURSDAY AS THE FLOW
ALOFT BACKS TO ZONAL. A COUPLE BACK DOOR FRONTAL SURGES ARE NOTED
NEXT WEEK THAT MAY ENHANCE SOME SHOWER/STORM COVERAGE ALONG THE TX
STATE LINE THROUGH THE END OF THE WEEK.

GUYER

&&

.FIRE WEATHER...
STRONG UPPER LOW WILL GRADUALLY BREAK THE CURRENT UPPER LEVEL RIDGE
DOWN DURING THE NEXT COUPLE OF DAYS. THIS MEANS INCREASED WIND AND
SOME FIRE WEATHER HIGHLIGHTS OR RED FLAG ISSUANCES. DECIDED TO
UPGRADE CURRENT WATCH FOR FRIDAY TO A WARNING. THIS INCLUDES ZONES
109/107/106. BASED ON A VARIETY OF FUEL DRYNESS PRODUCTS DECIDED TO
NOT ISSUE FOR ZONE 105 OR THE NW MTNS DUE TO RECENT ABUNDANT
MOISTURE AND SOME GREENUP CONSIDERATIONS. EITHER WAY...STRONG
WIND...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE WILL IMPACT MUCH OF
THE WESTERN HALF OF THE FORECAST AREA FRI AFTERNOON TO EARLY
EVENING. ATMOSPHERIC DRY SLOT SHOULD ALSO BE SQUARELY FOUND OVER
SOUTHERN/SOUTH CENTRAL PORTIONS OF THE FORECAST AREA FRI.

IT SHOULD ALSO BE MENTIONED THAT HIGHER BASED SHOWERS AND A FEW
CLOUD TO GROUND LIGHTNING STRIKES WILL BE POSSIBLE ACROSS
WESTERN/CENTRAL AREAS REST OF THIS AFTERNOON INTO THE EVENING
HOURS. STRONG DOWNDRAFT WIND WOULD BE THE MAIN CONCERN.

DECIDED TO ISSUE A FIRE WEATHER WATCH SATURDAY DUE TO THE COMPLETION
OF THE BREAK DOWN OF THE UPPER RIDGE. THE STRONG WINDS/LOW HUMIDITY
AND AN UNSTABLE ATMOSPHERE ALIGN MOST ACROSS THE EASTERN TIER OF THE
AREA SO WENT WITH JUST ZONES 104/108. SOIL MOISTURE VALUES NOT AS
CRITICAL ACROSS NE AREAS BUT CONTINUED DRYING DUE TO SUNSHINE/LOW
HUMIDITY SHOULD BRING FIRE DANGER READINGS BACK INTO A HIGHER
CATEGORY. ONLY CAVEAT IS GREENUP. DONT HAVE A GREAT FEEL FOR GREENUP
ACROSS THE NE. DUE TO THE LONGER DURATION CRITICAL CONDITION
EVENT...DECIDED TO INCLUDE ZONE 104. WINDS WONT BE NEARLY AS STRONG
ACROSS WESTERN/CENTRAL AREAS COMPARED TO FRIDAY. CLOUD COVER AND
SOME EMBEDDED LIGHT SHOWERS WILL BE FOUND ACROSS NW THIRD TO HALF OF
THE AREA WITH SOME HIGH BASED STORMS POSSIBLE ACROSS THE EASTERN
PLAINS LATE DAY OR EVENING. FIRE AGENCY PERSONNEL WILL NEED TO WATCH
FOR THE POTENTIAL OF LIGHTNING FIRE STARTS FROM THIS ACTIVITY.
ERRATIC STRONG DOWNDRAFTS WOULD ALSO BE POSSIBLE.

MODELS REMAIN CONSISTENT BY SHOWING THE UPPER LOW CENTERED OVER THE
CENTRAL/SOUTHERN ROCKIES. HIGH TEMPS WILL BELOW NORMAL ACROSS THE
ENTIRE AREA ALTHOUGH NEAR NORMAL ALONG THE TX BORDER. RESIDUAL GUSTY
BREEZES WOULD BE FOUND ACROSS THE AREA BUT FAVOR THE EASTERN PLAINS.
STRONG WIND/LOW HUMIDITY LINE UP FOR SEVERAL HRS ACROSS ZONE 108 BUT
DUE TO THE COOLER CONDITIONS AND HAINES 4/5 READINGS DECIDED A FIRE
WEATHER WATCH IS NOT WARRANTED. MIX OF GREENUP MAY ALSO LOW CRITICAL
CONDITIONS AS WELL. SOME WETTING SHOWERS ARE ANTICIPATED OVER THE
WESTERN/CENTRAL MTNS WITH SNOW LEVELS DROPPING TO NEAR 9000 FEET.

THE UPPER LOW WILL GRADUALLY PULL OUT OF THE AREA ON MONDAY LEAVING
SOME RESIDUAL CLOUD COVER AND COOLER TEMPERATURES. LIGHTER SHOWERS
WOULD BE FOUND ACROSS THE NORTHERN TIER OF THE AREA. A MODERATELY
STRONG MID LEVEL WIND BAND WOULD BE FOUND OVER THE AREA SO CURRENT
GRIDDED FORECAST SHOWS GUSTIER WINDS. LOCALIZED CRITICAL CONDITIONS
WILL BE POSSIBLE ALTHOUGH TEMPS WILL REMAIN NEAR TO BELOW NORMAL.

MEDIUM RANGES MODELS CONSISTENT WITH ANOTHER UPPER LOW DIVING OUT OF
CANADA AND APPROACHING THE AREA TUESDAY/WEDNESDAY. CANT RULE OUT
SOME LIGHTER SHOWERS ACROSS THE NORTH BUT OVERALL DRIER CONDITIONS
SHOULD PREVAIL. HIGH TEMPS SHOULD BE NEAR NORMAL WITH SEASONABLE RH
READINGS. VENTILATION RATES ALSO LOOK TO BE PRETTY GOOD OVER A FAIR
SHARE OF THE DAY PERIOD.

MODELS DIFFER SLIGHTLY ON HOW THE UPPER LOW EJECTS OUT OF THE
ROCKIES SO A BACK DOOR FRONT WILL BE POSSIBLE BUT UNSURE ABOUT
TIMING. THE ECMWF IS A BIT MORE PROGRESSIVE THAN THE GFS WED NIGHT
INTO THURSDAY. HARDER TO SAY ON PRECIPITATION POSSIBILITIES WITH THE
FRONT. BOTH THE GFS/ECMWF INDICATE SOME SORT OF MOIST RETURN FLOW
INTO THE EASTERN PLAINS BY FRIDAY/FRIDAY NIGHT AS THE NEXT PACIFIC
LOW DRAWS CLOSER TO THE WEST COAST.

50

&&

.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS WILL PREVAIL THE NEXT 24 HRS. LOOK FOR A MIX OF
MID/HIGH LEVEL CLOUDS DUE TO THE APPROACH OF THE NEXT UPPER LEVEL
SYSTEM. SOME HIGH BASED SHOWERS WILL BREAK OUT THIS AFTERNOON AND
LAST INTO THE EVE ACROSS WESTERN/CENTRAL AREAS. GUP/FMN ARE LIKELY
TO BE IMPACTED BY STRONGER DOWNDRAFT WIND SPEEDS. LESS OF A CHANCE
AT AEG/ABQ SO DIDNT INDICATE THAT IN THE TERMINAL FORECAST FOR
THOSE SITES. A FEW AFTERNOON BREEZES TDY BUT STRONGER ON FRI.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  54  77  41  63 /  20  10   5  20
DULCE...........................  38  76  33  58 /  30  20  20  30
CUBA............................  46  75  34  59 /  20  10  10  10
GALLUP..........................  42  71  34  58 /  10  10   5  20
EL MORRO........................  37  67  30  53 /  20  10   5  10
GRANTS..........................  40  74  32  60 /  20   5   0   5
QUEMADO.........................  44  69  36  57 /  10   5   0   5
GLENWOOD........................  45  76  41  69 /   0   5   0   0
CHAMA...........................  38  69  33  53 /  30  20  20  30
LOS ALAMOS......................  51  75  44  61 /   5  10  10   5
PECOS...........................  44  75  40  65 /  10  10  10   0
CERRO/QUESTA....................  39  76  36  62 /   5  20  10  10
RED RIVER.......................  34  64  32  54 /  10  20  20  10
ANGEL FIRE......................  30  68  29  57 /  10  20  20  10
TAOS............................  40  76  37  62 /   0  10  10   5
MORA............................  45  72  42  62 /   5  10  10   5
ESPANOLA........................  50  81  46  69 /   0   5   5   0
SANTA FE........................  49  75  43  64 /   5  10  10   0
SANTA FE AIRPORT................  49  79  42  67 /   5   5   5   0
ALBUQUERQUE FOOTHILLS...........  55  81  47  69 /   5   5   0   0
ALBUQUERQUE HEIGHTS.............  56  84  47  72 /   5   0   0   0
ALBUQUERQUE VALLEY..............  53  85  45  73 /   5   0   0   0
ALBUQUERQUE WEST MESA...........  55  84  47  71 /   5   0   0   0
LOS LUNAS.......................  53  83  45  72 /   5   0   0   0
RIO RANCHO......................  55  83  47  70 /   5   0   0   0
SOCORRO.........................  52  85  47  76 /   5   0   0   0
SANDIA PARK/CEDAR CREST.........  52  76  43  63 /  10   5   5   0
TIJERAS.........................  53  81  45  68 /  10   5   5   0
MORIARTY/ESTANCIA...............  44  77  39  67 /   0   5   5   0
CLINES CORNERS..................  46  76  40  65 /   0  10  10   0
GRAN QUIVIRA....................  49  77  43  66 /   5   5   0   0
CARRIZOZO.......................  52  83  47  71 /   0   5   0   0
RUIDOSO.........................  48  78  43  65 /   5  10   5   0
CAPULIN.........................  47  75  46  67 /   0  10  10   0
RATON...........................  40  78  38  71 /   0  10  10   0
SPRINGER........................  42  80  41  73 /   0  10  10   0
LAS VEGAS.......................  44  76  41  68 /   0  10  10   0
CLAYTON.........................  47  84  49  81 /   0  10  10   5
ROY.............................  44  78  44  73 /   0  10  10   0
CONCHAS.........................  52  86  53  81 /   0  10  20   0
SANTA ROSA......................  52  86  51  78 /   0  10  30   0
TUCUMCARI.......................  51  90  55  86 /   0  10  20   5
CLOVIS..........................  51  86  53  86 /   0  10  20  10
PORTALES........................  53  86  56  87 /   0  10  20  10
FORT SUMNER.....................  52  86  54  81 /   0  10  20   5
ROSWELL.........................  52  92  52  91 /   0  10  20   5
PICACHO.........................  52  89  50  79 /   0   5  20   0
ELK.............................  51  84  48  72 /   0   5  10   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES... NMZ104-108.

RED FLAG WARNING FROM NOON TO 8 PM MDT FRIDAY FOR THE FOLLOWING
ZONES... NMZ106-107-109.

&&
Hazardous weather outlook, May 5, 5:31 AM MDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
531 AM MDT THU MAY 5 2016

NMZ501>540-061200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
531 AM MDT THU MAY 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING LOCALIZED
STRONG WINDS WILL BE POSSIBLE ACROSS WESTERN NEW MEXICO THIS
AFTERNOON AND EVENING. THE GREATEST POTENTIAL TO ENCOUNTER THIS
ACTIVITY WILL BE IN THE VICINITY OF THE CONTINENTAL DIVIDE
PARTICULARLY BETWEEN GALLUP AND GRANTS EXTENDING SOUTHWARD TO THE
UPPER GILA REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE OVER CENTRAL AND
SOUTHWEST AREAS FRIDAY AFTERNOON INTO EARLY EVENING....AS WINDS
INCREASE AHEAD OF THE NEXT STORM SYSTEM AND COMBINE WITH LOW
HUMIDITY. BREEZY TO WINDY CONDITIONS WILL LIKELY EXTEND INTO
SATURDAY BUT THE FOCUS FOR CRITICAL FIRE WEATHER CONDITIONS TO
SHIFT MORE INTO EASTERN AREAS OF THE STATE. ADDITIONALLY...AN
ISOLATED STRONG THUNDERSTORM WILL BE POSSIBLE ACROSS FAR EASTERN
NEW MEXICO LATER FRIDAY AND ACROSS THE FAR SOUTHEAST PLAINS SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

41

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 3:04 PM MDTFire Weather WatchABQHarding, San Miguel, Union24 hr

Nearby

Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.